Alert archive / South Carolina / Flash Flood Warnings in 2011

Flash Flood Warning 1, NWS Wilmington, NC

August 13, 2011Marlboro County, South Carolina

NWS Wilmington, NC issued this flash flood warning at Aug 13, 2011, 10:53 AM EDT for Marlboro County, South Carolina. It was in force for 112 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 13, 2011, 10:53 AM EDT (14:53 UTC)
Expired
Aug 13, 2011, 12:45 PM EDT
In force
112 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon
Flood severity
None

County Marlboro County, SC

The radar

The Wilmington radar (KLTX), 130 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 13, 11:15 AM EDTFLASH FLOODMccoll, SCSTRANDED CARS ON MAIN STREET.
Aug 13, 11:30 AM EDTFLASH FLOODMccoll, SCCARS STRANDED. WATER UP TO THE WINDOWS.
Aug 13, 11:50 AM EDTFLASH FLOODMccoll, SCCONTINUED FLOODING ON MAIN STREET. FLOODING ON FLETCHER ST. SEVERAL HOMES WITH AS MUCH AS THREE FEET OF WATER IN THEM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6909 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WGUS52 KILM 131453
FFWILM
SCC069-131645-
/O.NEW.KILM.FF.W.0001.110813T1453Z-110813T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1053 AM EDT SAT AUG 13 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 1245 PM EDT

* AT 1046 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR            
  INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  BENNETTSVILLE AND MCCOLL.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA.  TOTAL RAINFALL COULD EXCEED TEN INCHES BETWEEN 
BENNETTSVILLE AND MCCOLL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. FLOWING WATER MAY BE POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3466 7949 3461 7949 3460 7973 3475 7971
      3475 7960

$$

RAN
2 follow-up statements
486 
WGUS72 KILM 131556
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1156 AM EDT SAT AUG 13 2011

SCC069-131645-
/O.CON.KILM.FF.W.0001.000000T0000Z-110813T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARLBORO SC-
1156 AM EDT SAT AUG 13 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT FOR
CENTRAL MARLBORO COUNTY...

AT 1150 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THAT 
HEAVY RAIN HAD MOVED OUT OF THE AREA.  HOWEVER...DOPPLER RADAR 
ESTIMATES OVER SEVEN INCHES OF RAIN HAS FALLEN NEAR MCCOLL IN THE 
LAST TWO HOURS AND RUNOFF FROM THE STORMS IS EXPECTED TO CONTINUE 
THROUGH 1245 PM.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. FLOWING WATER MAY BE POWERFUL ENOUGH TO
SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE
SMART CHOICE...TURN AROUND...DONT DROWN.

&&

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3466 7949 3461 7949 3460 7973 3475 7971
      3475 7960

$$

RAN
947 
WGUS72 KILM 131638
FFSILM

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1238 PM EDT SAT AUG 13 2011

SCC069-131646-
/O.EXP.KILM.FF.W.0001.000000T0000Z-110813T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARLBORO SC-
1238 PM EDT SAT AUG 13 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1245 PM EDT FOR CENTRAL
MARLBORO COUNTY...

HEAVY RAINFALL HAS MOVED OUT OF THE AREA.  HOWEVER...MOTORISTS 
SHOULD BE ALERT FOR STANDING WATER ON AREA ROADS THROUGH THE 
AFTERNOON.  

PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE IN
WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN YOU CAN DO SO
SAFELY.

LAT...LON 3466 7949 3461 7949 3460 7973 3475 7971
      3475 7960

$$

RAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 7:05 AM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 13, 7:05 AM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
705 AM EDT SAT AUG 13 2011

.SYNOPSIS...
A WEAK FRONT ACROSS SOUTH CAROLINA WILL WEAKEN FURTHER AS IT DRIFTS
NORTH TODAY. HIGH PRESSURE WILL MOVE OFFSHORE SUNDAY AHEAD OF AN
APPROACHING COLD FRONT. THE FRONT WILL CROSS THE EASTERN CAROLINAS
MONDAY...BRINGING A CHANCE OF THUNDERSTORMS. WEAK HIGH PRESSURE
RIDGING IN FROM THE NORTH WILL KEEP TEMPERATURES NEAR NORMAL FOR
MOST OF NEXT WEEK...WITH MODEST HUMIDITY LEVELS FOR MID-AUGUST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 630 AM SATURDAY...THE ONLY CHANGE WITH THIS MORNING'S EARLY
UPDATE IS TO INCREASE PRECIPITATION CHANCES FOR THE REMAINDER OF THE
MORNING HOURS ACROSS THE PEE DEE REGION WHERE CLUSTERS OF SHOWERS
HAVE DEVELOPED JUST BEFORE SUNRISE. THE 03Z SREF (BASED ON 00Z MODEL
MEMBERS) CONTINUES TO PAINT THE HIGHEST PRECIP PROBABILITIES TODAY
ACROSS SOUTHEASTERN NC AND ADJACENT PORTIONS OF SOUTH CAROLINA ALONG
THE STATE LINE. POPS ACROSS THIS AREA REMAIN IN THE 60 PERCENT RANGE.

PREVIOUS DISCUSSION FROM 130 AM FOLLOWS...COVERAGE OF PRECIPITATION
WAS ON THE ORDER OF 70 PERCENT OF OUR FORECAST AREA YESTERDAY. SOME
NOTABLE TOTALS INCLUDE 1.55 INCHES AT ILM...2.17 INCHES AT THE KINGS
GRANT (WILMINGTON) MESONET SITE...AND 1.78 INCHES AT THE SUNNY POINT
MILITARY TERMINAL. AT THE SURFACE THE WEAKENING STATIONARY FRONT IS
IN THE BEAUFORT SC VICINITY AND IS BEST IDENTIFIABLE IN THE WIND
DIRECTION FIELDS WITH A SHIFT FROM SOUTH WINDS SOUTH OF THE BOUNDARY
TO SOUTHEAST WINDS NORTH OF THE BOUNDARY. POES TOTAL PRECIPITABLE
WATER IMAGERY SUGGESTS MODELS MAY BE UNDERPLAYING THE AMOUNT OF
MOISTURE AVAILABLE IN THE ATMOSPHERE WITH 2.25 INCHES OBSERVED OFF
THE SC/GA COAST.

THE WEAKENING FRONT WILL DRIFT NORTH TODAY...MAINTAINING LOW-LEVEL
CURVATURE AND CONVERGENCE ACROSS THE AREA. FORECAST SOUNDINGS REVEAL
NO CAPPING AND PLENTY OF INSTABILITY AND DEEP MOISTURE TO WORK WITH.
THE LAST TWO SREF ENSEMBLES SUGGEST CONSIDERABLE COVERAGE OF SHOWERS
AND THUNDERSTORMS TODAY...PERHAPS HIGHER THAN SUGGESTED BY THE 00Z
GFS MOS. CELL MOVEMENT SHOULD BE TOWARD THE NORTH AT AROUND 10
MPH...STILL SLOW ENOUGH GIVEN THE EXTREMELY MOIST AIRMASS FOR HEAVY
RAINFALL TOTALS TO OCCUR. ASIDE FROM AN ISOLATED RISK OF A WET
MICROBURST SEVERE WEATHER APPEARS UNLIKELY. CONVECTIVE ACTIVITY
SHOULD DIMINISH TONIGHT WITH THE LOSS OF HEATING.

HIGHS TODAY WILL BE MODERATED BY CLOUD COVER AND SHOWER ACTIVITY...
GENERALLY UPPER 80S MOST LOCATIONS. LOWS TONIGHT 70-75.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...BROAD UPPER TROUGHINESS IN THE EAST SUNDAY
WILL HAVE PRETTY GOOD AMPLITUDE FOR AUGUST. THIS UPPER WAVE WILL
DRIVE A COLD FRONT INTO THE CAROLINAS BUT LIKELY ONLY ENTER THE
PIEDMONT BY LATE EVENING. THE BEST FORCING FOR PRECIP THUS COMES
LATE IN THE DAY AND AT NIGHT BUT CYCLONIC MID LEVEL FLOW AND THE
RIGHT ENTRANCE OF AN UPPER JET COULD GENERATE PRECIP ANY TIME
EARLIER IN THE DAY AS WELL. TEMPERATURES A FEW DEGREES BELOW THEIR
SEASONABLE NORMS DUE TO EXTENSIVE CLOUD COVER LIMITING INSOLATION
MOST OF THE DAY. VORT MAX SWINGS THROUGH THE FIRST PART OF SUNDAY
NIGHT AND THIS APPEARS TO GIVE THE PUSH NEEDED TO GET THE FRONT AND
DEEP MOISTURE PLUME OFFSHORE. HIGH LEVEL FORCING ALSO SHUTS OFF AS
THE JET SHIFTS TO THE EAST AND THE AREA ENDS UP SITUATED UNDER THE
LEFT ENTRANCE REGION. THE LATTER HALF OF SUNDAY NIGHT THUS LOOKS
LARGELY RAIN-FREE DESPITE THE MID LEVEL TROUGH STILL DIGGING IN. THE
FINAL VORT THAT THE TROUGH HAS TO OFFER WILL SWING THROUGH ON
MONDAY. JET ENERGY THEN SWINGS TO THE EAST SIDE OF THE TROUGH AND IT
BEGINS TO LIFT OUT. WITH THE MOISTURE MUCH MORE LIMITED RAINFALL
CHANCES AND EVEN MORESO THE QPF PROSPECTS ON MONDAY ARE CONSIDERABLY
LOWER THAN SUNDAY WHERE AREA AVERAGE SHOULD BE IN THE TENTH TO
QUARTER INCH RANGE. DECREASED CLOUD COVER PROBABLY FAVOR NORMAL
TEMPS MONDAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 3 AM SATURDAY...TUESDAY BRINGS A CONTINUATION OF THE EXITING
OF THE MID LEVEL TROUGH AND A WEAK SFC GRADIENT. ONLY VERY WEAK NW
FLOW REMAINS ON WEDNESDAY...ANOTHER RAIN-FREE AND SEASONABLE DAY.
VERY BROAD TROUGHINESS DROPS OUT OF THE GREAT LAKES REGION LATE IN
THE PERIOD AND A WEAK FRONT MAY BE CLOSE ENOUGH ON FRIDAY TO CHANNEL
SOME MOISTURE ACROSS THE CAROLINAS WHILE THE CYCLONIC FLOW ALOFT
PROVIDES SOME LIFT. RAIN CHANCES MAY RETURN THURSDAY BUT BETTER
CHANCES LOOK LIKE THURSDAY NIGHT INTO FRIDAY. THROUGH MOST OF THE
LONG TERM TEMPERATURES WILL NOT SHOW ANY SIGNIFICANT DEVIATIONS FROM
CLIMO.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 12Z...PRECIPITATION MASSING JUST SOUTH OF THE MYRTLES. THIS
AREA IS DEPICTED IN THE HRRR...BUT A BIT FARTHER NORTH THAN ACTUAL.
LOOK FOR POSSIBLY HEAVY RAIN AT ALL TERMINALS...THE MYRTLES AND FLO
INITIALLY...WITH THE RAIN SPREADING NORTHWARD THROUGH THE MORNING.
VISIBILITIES COULD BE BRIEFLY LIFR...BUT THE MAJORITY OF THE TIME
WILL BE MVFR OF HIGHER. CEILINGS IN THE MOIST AIRMASS WILL
OCCASIONALLY DIP TO MVFR WITH THE LOW CUMULONIMBUS. MAINLY SOUTHEAST
FLOW AROUND HIGH PRESSURE CENTERED WELL OFFSHORE.
TONIGHT...CONTINUED ISOLATED/SCATTERED SHOWERS. SOME SPORADIC IFR
VISIBILITIES ARE POSSIBLE WITH AREAS THAT RECEIVED DECENT RAIN.

EXTENDED OUTLOOK...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS
POSSIBLE EACH DAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 630 AM SATURDAY...NO CHANGES TO THE MARINE FORECAST THIS
MORNING. SOUTHEAST WIND IS ~5 KNOTS STRONGER THAN MODELS ARE
FORECASTING...AND THIS HAS LED TO SEAS REMAINING ABOUT 1 FOOT ABOVE
MODEL PROJECTIONS. EARLIER CONVECTION THE CAPE FEAR VICINITY HAS
DISSIPATED...BUT ADDITIONAL CONVECTIVE ACTIVITY IS EXPECTED LATER
THIS MORNING.

PREVIOUS DISCUSSION FROM 130 AM FOLLOWS...A WEAK NEARLY-STATIONARY
FRONT IN THE BEAUFORT SC VICINITY WILL DRIFT BACK TO THE NORTH
TODAY...BECOMING LESS WELL-DEFINED WITH TIME. WINDS NORTH OF THIS
BOUNDARY HAVE A STRONG SOUTHEASTERLY COMPONENT WITH WINDS AT THE
CURRENT HOUR EASILY SUSTAINED AT 15 KNOTS WITH HIGHER GUSTS. WINDS
LATER TODAY SHOULD BEGIN TO VEER MORE SOUTHERLY AS THE FRONT MOVES
THROUGH...AND WITH SOME DECREASE IN SPEED AS WELL.

SHOWER AND THUNDERSTORM ACTIVITY MAY BE RATHER WIDESPREAD...
ESPECIALLY THE FIRST HALF OF THE DAY BEFORE CONVECTIVE POTENTIAL
SHIFTS INLAND WITH RISING TEMPERATURES WEST OF THE BEACHES. STORM
MOTION WILL TURN TOWARD THE NORTH AT AROUND 10 MPH. REDUCED
VISIBILITY IN HEAVY RAINFALL IS LARGEST EXPECTED THREAT WITH TODAY'S
SHOWER AND THUNDERSTORM ACTIVITY.

SEAS HAVE RISEN TO AROUND 4 FT WITH 6 SECOND PERIODS...A CONSEQUENCE
OF THE LARGE ZONE OF EAST AND SOUTHEAST WINDS ALONG THE CAROLINA
COASTAL WATERS OVER THE PAST 24 HOURS. SEAS WILL LIKELY NOT IMPROVE
SIGNIFICANTLY UNTIL THIS AFTERNOON WITH LOWERING WIND SPEEDS.

SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 3 AM SATURDAY...BROAD PRE-FRONTAL SOUTHWESTERLY FLOW BECOMES
ESTABLISHED ACROSS THE SOUTHEAST AHEAD OF A COLD FRONT ON SUNDAY.
THE TIGHTEST GRADIENT REMAINS OFFSHORE SO SPEEDS WILL BE CAPPED AT
10KT FOR THE MOST PART BUT SOME SLIGHTLY HIGHER SPEEDS POSSIBLE
ESPECIALLY OUTSIDE EDGE OF THE 20NM FORECAST ZONES. THE BOUNDARY
WILL BE SLOWING AND SO MAY NOT CROSS THE WATERS UNTIL THE END OF THE
PERIOD OR JUST BEYOND. SOUTHWESTERLY WINDS WILL THUS CONTINUE ALBEIT
IN A LIGHTENED STATE AS MONDAY WEARS ON AND THE APPROACH OF THE
BOUNDARY PUSHES THE GRADIENT FURTHER OUT TO SEA. SEAS WILL BE IN THE
2 TO 3 FT RANGE FOR THE MOST PART FOR MUCH OF THE PERIOD. SOME OF
THE 4 FT SEAS OF CONTINUITY HAVE BEEN SCALED BACK.

LONG TERM /TUESDAY THROUGH WEDNESDAY/...
AS OF 3 AM SATURDAY...COLD FRONT WILL STALL NOT FAR OUTSIDE OF THE
FORECAST WATERS AND WEAKEN IN PLACE FOR MOST OF THE PERIOD. THIS
WILL MAKE IT DIFFICULT FOR ANY PARTICULAR FLOW REGIME TO GET
ESTABLISHED. SO WHILE WIND DIRECTION MAY BE QUESTIONABLE PART OF THE
FORECAST IT SEEMS THAT AT LEAST WIND SPEED WILL BE CAPPED AT 10 KTS
WITH SOME CERTAINTY AND SEAS AT 2 FT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...TRA
SHORT TERM...MBB
LONG TERM...MBB
AVIATION...43
Hazardous weather outlook, Aug 13, 4:09 AM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
409 AM EDT SAT AUG 13 2011

NCZ087-096-099-105-107-109-110-SCZ017-024-053-140815-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-DILLON-INLAND HORRY-
409 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
HEAVY RAINFALL TODAY. THE HEAVIEST STORMS WILL BE CAPABLE OF
PRODUCING MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ106-108-SCZ054-140815-
COASTAL PENDER-COASTAL NEW HANOVER-COASTAL HORRY-
409 AM EDT SAT AUG 13 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS COULD PRODUCE
HEAVY RAINFALL TODAY. THE HEAVIEST STORMS WILL BE CAPABLE OF
PRODUCING MINOR FLOODING OF POOR DRAINAGE AND LOW LYING AREAS.

MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ023-032-033-039-055-140815-
DARLINGTON-FLORENCE-MARION-WILLIAMSBURG-INLAND GEORGETOWN-
409 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ056-140815-
COASTAL GEORGETOWN-
409 AM EDT SAT AUG 13 2011

...MODERATE RISK OF RIP CURRENTS IN EFFECT FROM 7 AM EDT THIS
MORNING THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK OF RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-140815-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
409 AM EDT SAT AUG 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Special weather statement, Aug 13, 10:07 AM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1007 AM EDT SAT AUG 13 2011

NCZ087-SCZ017-024-131500-
ROBESON-MARLBORO-DILLON-
1007 AM EDT SAT AUG 13 2011

...STRONG THUNDERSTORMS NEAR MCCOLL...

AT 1007 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS...2 MILES
NORTHWEST OF MCCOLL MOVING EAST AT 10 MPH.

THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.

THESE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL OF UP TO ONE TO
THREE INCHES. THIS WILL CAUSE PONDING OF WATER ON ROADWAYS.

COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...ALMA...
CLIO...DUNBAR...ELROD...MAXTON...MCCOLL...MINTURN...PURVIS...
RAEMON...ROWLAND AND SEVEN BRIDGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.

LAT...LON 3449 7926 3455 7972 3481 7972 3481 7967
      3464 7947 3464 7946 3476 7935 3478 7934
      3481 7935 3481 7922

RAN

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:40 AM EDTAreal Flood AdvisoryILMGeorgetown80 min
Aug 13, 9:07 AM EDTAreal Flood AdvisoryILMMarlboro79 min
Aug 13, 9:58 AM EDTAreal Flood AdvisoryILMDarlington, Florence, Marlboro94 min
Aug 13, 10:07 AM EDTSpecial Weather StatementILMMarlboro53 min
Aug 13, 10:24 AM EDTAreal Flood WarningILMMarlboro3 hr
Aug 13, 11:12 AM EDTAreal Flood WarningILMDarlington, Dillon, Marlboro36 min

Nearby

Flash Flood Warnings in South Carolina, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.